Ask an expert
Search expert health advice:
Browse by expert
- ADHD Expert
- Allergy expert
- Anti-ageing expert
- Asthma Expert
- Arthritis expert
- Breast cancer expert
- Cancer expert
- Cough Expert
- Oral health expert
- Depression expert
- Diabetes expert
- EnviroHealth expert
- Family law expert
- Fertility expert
- Flu expert
- Headache expert
- Healthy Bones
- Hearing Expert
- Hypertension expert
- Incontinence Expert
- Labour lawyer
- Meditation Expert
- Oral health expert
- Sex expert
- Sinusitis Expert
27 Oct 2020
Expert advise required on Dopaquel please.
Good morning, my GP informed me that my Dopaquel (100mg) caused me to gain weight. I am currently on the following meds: Navalpro (500mg); Epleptin (400mg); Dopoquel (100mg) and Zolnoxs (10mg). I am wanting to stop using Dopaquel immediately, hoping that Zolnoxs will ensure that my sleeping patterns not change, your advice, please?
Hi, That's quite a group of drugs you are on. A first puzzle for me, is why you are on them at all, as you don't mention that : what condition or conditions have been diagnosed, leading your doctor to decide you need to take these medicines. Most of what you mention are drugs which can be used to treat epilepsy, or Bipolar Disorder, and not generally used for more minor conditions.
Dopaquel is a trade name for Quetiapine, Navalpro is a trade name for Valproate, and Epileptin is a trade name for Phenytoin. Each may, in some people, help to cause weight gain, though not in everyone who takes them.
I would not use or ordinarily recommend any of them for insomnia ; except for the Zolnox ( Zolpidem ) which is specifically a night sedative, designed to be likely to wear off before morning, to avoid having you wake groggy.
You will need to discuss this with the doctor treating you. As a general rule it is never a good idea to suddenly stop taking any drug with sedative effects, as this can lead to unpleasant withdrawal symptoms : they need to be withdrawn gradually, with a planned reduction of dose. I'm sure your doctor will advise you, if and when you decide together to stop any of these meds, how best to reduce them when stopping them.
The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical examination, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.
- Researchers identify physical features that could make someone a Covid-19 super-spreader
- Man's 'heart attack' caused by a battery - which he swallowed intentionally
- Tortoise and the hare: Why a Covid vaccine is outrunning its HIV counterpart
- Supersets save time in the gym - which may help you reach fitness goals faster
- A giant, writhing worm was spotted on a sonogram inside a man's stomach - not for the faint of heart
- Ace steps aside, or gets pushed: New legal opinion demands ANC must act against him
- Public sector unions want their day in court for precedent-setting wage case
- Hospitals in Eastern Cape, Garden Route taking strain as doctor warns of 'Covid-fatigue'
- PICS | Carcasses sprawled across Modise's farm as the stench of rotting flesh clung to the air
- Heat rises on De Kock as Proteas' growth pains continue
Have you entered our Health of the Nation survey?Please select an option Oops! Something went wrong, please try again later.
34% - 9269 votes
66% - 17870 votes